In a bid to feel better all around, I began taking my multivitamins regularly several weeks ago, at night, with the rest of my medication. I figured that if I could remember my temazepam and ibuprofen and olive leaf extract (etc), I could remember a damned vitamin, and chances are good I’m probably anemic because of my weird dietary restrictions (which I’m still figuring out), anyway.
Generic women’s multivitamin, in the style of One-A-Day. Bam. Done. There’s my iron, folic acid, vitamin C, and everything else I need to make sure that while I’m figuring out what I can and can’t eat, I don’t develop scurvy or some other random vitamin deficiency.
In addition to what I described in my previous post, I’ve been feeling really run down, and though Forrest has been too polite to say so, I’ve been really cranky. He agreed when I said it, but wouldn’t say it himself…heh. That, my friends, is a man who knows how to choose his battles.
I also don’t cry when confronted at work. I freakin’ cried at work. A lot.
I also noticed that I was bloating, but I wasn’t actually gaining any weight. My clothes were just looking…weird on me.
Friday night, I did makeup for a photo shoot as a favor (to get my name out again for creative purposes), and it was hot and humid and gross, so when I felt like ass on Saturday, I chalked it up to dehydration and just spent the day in bed, resting and trying to recover.
Yesterday, I was supposed to tutor my ASVAB student at 2pm, but by around 1pm my stomach was feeling weird, and I was just exhausted. I’d had plenty of fluids on Saturday, but Saturday night, I couldn’t sleep at all. It was another up-until-5am situation (which I haven’t had in a while), and if I wasn’t working in a stodgy office, I might have dyed my hair a strange color. As it was, I re-opened my rook (it’s on the ear) piercing, which hurts quite a bit right now, but whatever. I’ll keep it. The point is, I had taken a HUGE step backward in recovery.
Anyway, so Sunday, I’m run-down and just cranky and crying over nothing. I canceled my session (it turns out my student was having sciatic problems from his job, so he needed to rest, too), and decided to just rest as much as I could.
While I’m lying there bitching and moaning, Forrest asked me if I’d been taking my vitamins.
“Yes, I have,” I replied irritably.
“Okay, well, I was just wondering if maybe you weren’t anemic or something.”
“No, I take my vitamin EVERY NIGHT, and have been for the past few weeks…wait a second…”
I picked up the vitamin bottle and examined the ingredients, thinking I was overdosing on iron or something that would make me feel like ass. After musing for a bit about the ingredients and what side effects they could have in large doses, I looked at the “filler” list, and saw, in bold letters:
I’ve been dosing myself with hormones for the past two weeks. No wonder I’ve been cranky, bloated, and tired. I’ve pushed myself into artificial PMS.
From a multivitamin.